Alert archive / California / Wind Advisories in 2015
Wind Advisory 16, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 26, 2015, 3:50 AM PDT for 4 counties in California. It took effect at Apr 27, 2015, 4:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2015, 3:50 AM PDT (10:50 UTC)
- In effect from
- Apr 27, 2015, 4:00 AM PDT
- Expired
- Apr 27, 2015, 1:27 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363 WWUS76 KSGX 261050 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 350 AM PDT SUN APR 26 2015 ...LOCALLY STRONG GUSTY NORTHEAST WINDS LATE TONIGHT THROUGH MONDAY MORNING BELOW THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF LOCALLY STRONG GUSTY NORTHEAST WINDS LATE TONIGHT THROUGH MONDAY MORNING BELOW THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. CAZ048-055-057-554-262130- /O.NEW.KSGX.WI.Y.0016.150427T1100Z-150427T1900Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- ORANGE COUNTY INLAND AREAS- 350 AM PDT SUN APR 26 2015 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PDT MONDAY. * WINDS...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS DEVELOPING BEFORE SUNRISE MONDAY MORNING...PEAKING BY MID MORNING...THEN DIMINISHING AROUND NOON MONDAY. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
5 follow-up statements
396 WWUS76 KSGX 262140 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 240 PM PDT SUN APR 26 2015 ...LOCALLY STRONG GUSTY NORTHEAST WINDS LATE TONIGHT THROUGH MONDAY MORNING BELOW THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF LOCALLY STRONG GUSTY NORTHEAST WINDS LATE TONIGHT THROUGH MONDAY MORNING BELOW THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. CAZ048-055-057-554-270545- /O.CON.KSGX.WI.Y.0016.150427T1100Z-150427T1900Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- ORANGE COUNTY INLAND AREAS- 240 PM PDT SUN APR 26 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PDT MONDAY... * WINDS...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS DEVELOPING BEFORE SUNRISE MONDAY MORNING... PEAKING BY MID MORNING...THEN DIMINISHING AROUND NOON MONDAY. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SMALL
181 WWUS76 KSGX 270425 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 925 PM PDT SUN APR 26 2015 ...STRONG NORTHEAST WINDS LATE TONIGHT THROUGH MONDAY MORNING BELOW THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS... .HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF STRONG NORTHEAST WINDS LATE TONIGHT THROUGH MONDAY MORNING BELOW THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. CAZ048-055-057-554-271300- /O.CON.KSGX.WI.Y.0016.150427T1100Z-150427T1900Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- ORANGE COUNTY INLAND AREAS- 925 PM PDT SUN APR 26 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PDT MONDAY... * WINDS...NORTHEAST WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 60 MPH. * TIMING...STRONG WINDS DEVELOPING LATE TONIGHT...PEAKING MID MONDAY MORNING...THEN DIMINISHING AROUND NOON MONDAY. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ISOLATED WIND DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
826 WWUS76 KSGX 271001 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 301 AM PDT MON APR 27 2015 ...STRONG NORTHEAST WINDS THROUGH THIS MORNING BELOW THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS... .HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF STRONG NORTHEAST WINDS THROUGH THIS MORNING BELOW THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. CAZ048-055-057-554-271900- /O.CON.KSGX.WI.Y.0016.150427T1100Z-150427T1900Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- ORANGE COUNTY INLAND AREAS- 301 AM PDT MON APR 27 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 65 MPH ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * TIMING...WINDS BECOMING STRONGER AND MORE WIDESPREAD PAST SUNRISE...PEAKING MID MORNING...THEN DIMINISHING AROUND NOON. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. ISOLATED WIND DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
856 WWUS76 KSGX 271843 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1143 AM PDT MON APR 27 2015 ...STRONG NORTHEAST WINDS THROUGH EARLY AFTERNOON BELOW THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS... .HIGH PRESSURE OVER THE GREAT BASIN WILL CONTINUE TO BRING STRONG NORTHEAST WINDS THROUGH EARLY THIS AFTERNOON BELOW THE CAJON PASS AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. WINDS WILL DIMINISH BY MID-AFTERNOON. CAZ048-055-057-554-272100- /O.EXT.KSGX.WI.Y.0016.000000T0000Z-150427T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- ORANGE COUNTY INLAND AREAS- 1143 AM PDT MON APR 27 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 65 MPH ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * TIMING...WINDS CONTINUING STRONG...THEN DIMINISHING BY MID- AFTERNOON. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
590 WWUS76 KSGX 272027 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 127 PM PDT MON APR 27 2015 CAZ048-055-057-554-272130- /O.CAN.KSGX.WI.Y.0016.000000T0000Z-150427T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- ORANGE COUNTY INLAND AREAS- 127 PM PDT MON APR 27 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED...AND WILL CONTINUE TO WEAKEN THROUGH THE REST OF THE DAY. STRONGEST WIND GUSTS... PLEASANTS PEAK...64 MPH AT 930 AM FREMONT CANYON...61 MPH AT 951 AM SANTIAGO PEAK...55 MPH AT 730 AM HEAPS PEAK...50 MPH AT 515 AM ONTARIO AIRPORT...44 MPH AT 805 AM $$ HARRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 25, 9:38 PM PDT, 6 hours 12 minutes earlier.
Area forecast discussion, Apr 25, 9:38 PM PDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
938 PM PDT SAT APR 25 2015
.SYNOPSIS...THE FINAL IN A SERIES OF WEATHER DISTURBANCES WILL
QUICKLY MOVE THROUGH SOUTHEAST CALIFORNIA OVERNIGHT. THIS WILL BRING
A FEW ADDITIONAL SHOWERS AND WINDY CONDITIONS TO THE MOUNTAINS AND
DESERTS. BEHIND THE SYSTEM THE WIND WILL SHIFT TO OFFSHORE AND MUCH
DRIER AIR WILL FILTER ACROSS SOUTHERN CALIFORNIA BY LATE ON SUNDAY
AND INTO MONDAY. LIGHTER WINDS AND A WARMING TREND FOR THE FIRST
HALF OF NEXT WEEK. A RETURN TO ONSHORE FLOW AND INCREASING MARINE
LAYER STARTING MID WEEK AND CONTINUING INTO LATE WEEK AS AN UPPER
LEVEL TROUGH PASSES BY WELL TO THE NORTH.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
RAINFALL WAS QUITE WIDESPREAD THIS EVENING WITH A FEW STATIONS
REPORTING OVER ONE INCH. PLEASE SEE THE LATEST PUBLIC INFO STATEMENT
FOR ALL THE REPORTS (ALSO HIGHLIGHTED AT THE TOP OF OUR WEBSITE).
THE SHARP UPPER LEVEL TROUGH AND VORT LOBES RESPONSIBLE FOR THE RAIN
SHOWER ACTIVITY IS PUSHING INTO FAR SE CALIFORNIA ATTM AND WILL MOVE
INTO ARIZONA OVERNIGHT. VERY STEEP NORTHERLY FLOW IS RIGHT ON THE
HEELS OF THE TROUGH AND SOME EMBEDDED ENERGY WILL CONTINUE TO DROP
THROUGH FAR SOUTHERN CALIFORNIA OVERNIGHT AND A FEW ADDITIONAL
BATCHES OF SHOWER ACTIVITY CANNOT BE RULED OUT...ESPECIALLY ACROSS
THE INLAND EMPIRE AND MOUNTAINS OF SAN BERN...RIVERSIDE...AND SAN
DIEGO COUNTIES (NOTE SHOWERS DRIVING SOUTH ACROSS THE SOUTHERN
SIERRA NEVADA ATTM). ALSO...WITH SUCH STEEP GRADIENTS ONGOING
OVERNIGHT STILL EXPECT SOME STRONG WINDS ESPECIALLY OVER THE
MOUNTAINS AND DESERT SLOPES. A WIND ADVISORY REMAINS IN EFFECT
THROUGH MIDNIGHT THIS EVENING. OBSERVATIONS AND 88D DATA INDICATE
SNOW LEVELS HAVE FLUCTUATED BETWEEN 6000-7000 FT MSL.
ON SUNDAY GRADIENTS AND UPPER LEVEL WINDS WILL CONTINUE TO BE
MODERATE AND GUSTY WINDS WILL BE LIKELY AT TIMES. FLOW WILL
TRANSITION TO OFFSHORE SUNDAY EVENING THROUGH MONDAY MORNING WITH
SOME GUSTY OFFSHORE WINDS LIKELY AT TIMES THROUGH THE PASSES AND
ALONG THE WESTERN SLOPES OF THE MOUNTAINS AND INTO THE VALLEYS.
&&
.PREVIOUS LONG TERM (TUESDAY THROUGH SATURDAY)...THE WARMEST DAY IS
TUESDAY AS 850 MB TEMPERATURE REACH 18 TO 20C OVER SOUTHWEST
CALIFORNIA WITH LIGHT WIND. TEMPS WILL REACH 80S ON THE COAST AND
OVER 90 INLAND. ONSHORE FLOW INCREASE SLOWLY ON WEDNESDAY AND
TEMPERATURES COOLING WILL BEGIN NEAR THE COAST AND SPREAD INLAND
LATE IN THE WEEK. MEANWHILE DESERTS STAY HOT. THE TREND ON THE 12Z
GFS AND ECMWF RUNS IS TO BRING A DEEPER TROUGH LATE IN THE WEEK.
THIS WOULD BRING A MUCH STRONGER ONSHORE WIND FLOW AND COOLING...AND
DEEP CLOUD MARINE LAYER.
&&
.AVIATION...
160330...COAST/VALLEYS...SCT TO BKN CLOUDS GENERALLY 2-3000 FEET MSL
ACROSS THE AREA. CIGS AND VIS DROPPED LOCALLY WITH SHOWERS...BUT IS
IMPROVING AS SHOWERS MOVE EAST TOWARD THE MOUNTAINS. WINDS ARE
DECREASING SOME AS WELL...BUT WILL STILL BE A PROBLEM IN SOME AREAS.
EXPECT SCT CLOUDS AROUND 5000 FEET MSL AFTER 260600Z IN NORTHERN
TAFS AND BY 262000Z AT MOST OTHER LOCATIONS.
MTS/DESERTS...COASTAL SLOPES AND RIDGES OBSCURED IN CLOUDS AND OCNL
RW- WITH DECREASING COVERAGE OVERNIGHT. WEST WINDS 15-25 KT OVER THE
RIDGES AND ONTO THE DESERTS SLOPES. VIS IN THE DESERTS. WINDS
SHIFTING TO THE NORTH AND CLOUDS DECREASING MIDDAY SUNDAY.
&&
.MARINE...
830 PM PDT...NORTHWEST WINDS 20 TO 25 KT OVER THE COASTAL WATERS
TONIGHT...WITH HIGHER GUSTS OVER THE OUTER WATERS. A LARGE SHORT-
PERIOD WIND SWELL AND ALONG WITH THE WIND WILL PRODUCE ROUGH SEAS
THROUGH TONIGHT CREATING A HAZARD TO SMALL CRAFT. THE WINDS AND SEAS
WILL DIMINISH SUN MORNING...BUT SOME GUSTS OVER 20 KT WILL CONTINUE
OVER THE OUTER WATERS THROUGH SUN AFTERNOON. A SMALL CRAFT ADVISORY
IS IN EFFECT.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY THROUGH MIDNIGHT TONIGHT PDT FOR
RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
WIND ADVISORY UNTIL MIDNIGHT TONIGHT FOR APPLE AND LUCERNE
VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-SAN DIEGO
COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING.
PZ...SMALL CRAFT ADVISORY THIS AFTERNOON THROUGH 10 PM PDT
SUNDAY FOR WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
SMALL CRAFT ADVISORY THROUGH 5 AM PDT SUNDAY
FOR COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER AND OUT TO 30 NM.
&&
PUBLIC...JMB
PREVIOUS LONG TERM DISCUSSION...TARDY
AVIATION/MARINE...PIERCENearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.